Alert archive / North Carolina / Small Craft Advisories in 2015
Small Craft Advisory 49, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 31, 2015, 4:23 AM EDT. It took effect at Mar 31, 2015, 6:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 4:23 AM EDT (08:23 UTC)
- In effect from
- Mar 31, 2015, 6:00 PM EDT
- Expired
- Apr 1, 2015, 7:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
807 WHUS72 KMHX 310823 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 423 AM EDT TUE MAR 31 2015 ...GUSTY WINDS AND ELEVATED SEAS EXPECTED THIS EVENING THROUGH WEDNESDAY AFTERNOON... .A MODERATE SOUTHWESTERLY PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON BETWEEN HIGH PRESSURE OFFSHORE AND A COLD FRONT APPROACHING FROM THE NORTHWEST. SOUTHWESTERLY WINDS WILL GUST TO 25 KNOTS THIS AFTERNOON AND EVENING AHEAD OF THE COLD FRONT, WHICH WILL BUILD SEAS TO 6 FEET FOR THE OUTER COASTAL WATERS. WINDS WILL VEER NORTH BEHIND THE FRONT LATE TONIGHT. SEAS WILL REMAIN 4 TO 7 FEET WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON BEFORE SUBSIDING BELOW 6 FEET BY LATE AFTERNOON. AMZ152-154-312130- /O.NEW.KMHX.SC.Y.0049.150331T2200Z-150401T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 423 AM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT WEDNESDAY. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT THIS AFTERNOON AND EVENING, SHIFTING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT INTO WEDNESDAY MORNING. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-312130- /O.NEW.KMHX.SC.Y.0049.150401T0000Z-150401T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 423 AM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT WEDNESDAY. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT THIS AFTERNOON AND EVENING, SHIFTING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT INTO WEDNESDAY MORNING. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-312130- /O.NEW.KMHX.SC.Y.0049.150401T0000Z-150401T1700Z/ PAMLICO SOUND- 423 AM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT WEDNESDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON AND EVENING, SHIFTING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT LATE TONIGHT INTO WEDNESDAY MORNING. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-312130- /O.NEW.KMHX.SC.Y.0049.150401T0900Z-150401T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 423 AM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT WEDNESDAY. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
490 WHUS72 KMHX 311954 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 354 PM EDT TUE MAR 31 2015 ...GUSTY WINDS AND ELEVATED SEAS EXPECTED THIS EVENING THROUGH WEDNESDAY AFTERNOON... .A MODERATE SOUTHWESTERLY PRESSURE GRADIENT WILL DEVELOP BY THIS EVENING BETWEEN HIGH PRESSURE OFFSHORE AND A COLD FRONT APPROACHING FROM THE NORTHWEST. SOUTHWESTERLY WINDS WILL GUST TO 25 KNOTS THIS EVENING AHEAD OF THE COLD FRONT... WHICH WILL BUILD SEAS TO 6 FEET FOR THE OUTER COASTAL WATERS. WINDS WILL VEER NORTH BEHIND THE FRONT LATE TONIGHT. SEAS WILL REMAIN 4 TO 7 FEET WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON BEFORE SUBSIDING BELOW 6 FEET BY LATE AFTERNOON. AMZ152-154-010800- /O.EXT.KMHX.SC.Y.0049.150331T2200Z-150401T2300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 354 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT BECOMING NORTH. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-010800- /O.EXT.KMHX.SC.Y.0049.150401T0900Z-150401T1900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 354 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TO 3 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT BECOMING NORTH. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-010800- /O.CON.KMHX.SC.Y.0049.150401T0000Z-150401T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 354 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT BECOMING NORTH. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-010800- /O.CON.KMHX.SC.Y.0049.150401T0000Z-150401T1700Z/ PAMLICO SOUND- 354 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT BECOMING NORTH. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
858 WHUS72 KMHX 312227 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 627 PM EDT TUE MAR 31 2015 ...GUSTY WINDS AND ELEVATED SEAS EXPECTED THIS EVENING THROUGH WEDNESDAY AFTERNOON... .A MODERATE SOUTHWEST PRESSURE GRADIENT IS PRESENTLY IN PLACE BETWEEN HIGH PRESSURE OFFSHORE AND A COLD FRONT APPROACHING FROM THE NORTHWEST. WINDS WILL VEER NORTH BEHIND THE FRONT LATE TONIGHT. SEAS WILL REMAIN ELEVATED WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON BEFORE SUBSIDING BY LATE AFTERNOON. AMZ130-131-010900- /O.EXB.KMHX.SC.Y.0049.000000T0000Z-150401T0900Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 627 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * WINDS...WEST 20 TO 25 KT. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-011000- /O.CON.KMHX.SC.Y.0049.000000T0000Z-150401T2300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 627 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-011000- /O.CON.KMHX.SC.Y.0049.150401T0000Z-150401T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 627 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-011000- /O.CON.KMHX.SC.Y.0049.150401T0000Z-150401T1700Z/ PAMLICO SOUND- 627 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-011000- /O.CON.KMHX.SC.Y.0049.150401T0900Z-150401T1900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 627 PM EDT TUE MAR 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
359 WHUS72 KMHX 010719 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 319 AM EDT WED APR 1 2015 ...GUSTY WINDS AND ELEVATED SEAS EXPECTED THROUGH THIS AFTERNOON... .A COLD FRONT WILL MOVE SOUTH THROUGH THE EASTERN NC COASTAL WATERS THIS MORNING. WINDS HAVE VEERED NORTH BEHIND THE FRONT WITH GUSTS TO 25 KNOTS. SEAS WILL REMAIN ELEVATED THROUGH EARLY AFTERNOON BEFORE SUBSIDING BY LATE AFTERNOON. AMZ130-131-010830- /O.CAN.KMHX.SC.Y.0049.000000T0000Z-150401T0900Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 319 AM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA, THUS THE SMALL CRAFT ADVISORY IS CANCELLED. $$ AMZ150-011900- /O.EXT.KMHX.SC.Y.0049.150401T0719Z-150401T1900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 319 AM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-011930- /O.CON.KMHX.SC.Y.0049.000000T0000Z-150401T2300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 319 AM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-011700- /O.CON.KMHX.SC.Y.0049.000000T0000Z-150401T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 319 AM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-011700- /O.CON.KMHX.SC.Y.0049.000000T0000Z-150401T1700Z/ PAMLICO SOUND- 319 AM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
043 WHUS72 KMHX 011711 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 111 PM EDT WED APR 1 2015 ...GUSTY WINDS AND ELEVATED SEAS EXPECTED THROUGH THIS AFTERNOON... .WINDS HAVE VEERED NORTH BEHIND THE FRONT WITH GUSTS TO 25 KNOTS. SEAS WILL REMAIN ELEVATED THROUGH THE AFTERNOON BEFORE SUBSIDING BY EVENING. AMZ150-011815- /O.CAN.KMHX.SC.Y.0049.000000T0000Z-150401T1900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 111 PM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED. $$ AMZ135-156-158-011815- /O.EXP.KMHX.SC.Y.0049.000000T0000Z-150401T1700Z/ PAMLICO SOUND-S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 111 PM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW 25 KT. $$ AMZ152-154-012300- /O.CON.KMHX.SC.Y.0049.000000T0000Z-150401T2300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 111 PM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 2:59 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 31, 2:59 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 AM EDT TUE MAR 31 2015
.SYNOPSIS...
HIGH PRESSURE WILL CROSS SOUTH OF THE AREA TODAY. A COLD FRONT
WILL DROP SOUTH THROUGH THE REGION LATE T0NIGHT INTO EARLY
WEDNESDAY. HIGH PRESSURE WILL BUILD NORTH OF THE REGION LATER
WEDNESDAY AND WEDNESDAY NIGHT THEN PASS OFFSHORE THURSDAY. A COLD
FRONT WILL APPROACH FROM THE WEST FRIDAY AND CROSS THE REGION
SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST SUNDAY
AND MOVE OFFSHORE MONDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 235 AM TUESDAY...MAINLY ADJUSTED HOURLY TEMPS/DEWPOINTS AND
ADDED PATCHY FOG FOR A FEW INLAND COUNTIES BASED ON RECENT OBS
ACROSS THE COASTAL PLAINS. DEWPOINTS HAVE TRENDED 4-5 DEGREES F
WARMER THAN PREVIOUSLY EXPECTED, ALLOWING DEWPOINT DEPRESSIONS TO
HOVER NEAR ZERO FOR SEVERAL HOURS ACROSS SOME SITES THAT HAVE
EXPERIENCED FOG. VERY LIGHT SW SURFACE WINDS WILL BE POSSIBLE
THROUGH THE EARLY MORNING HOURS LEADING TO PATCHY FOG WHICH MAY
OCCASIONALLY BECOME DENSE FOR SHORT DURATIONS PRIOR TO SUNRISE.
MIXING SHOULD QUICKLY ENSUE AFTER SUNRISE ENDING FOG BY 11Z.
HIGH PRESSURE WILL SHIFT OFF THE SOUTHEASTERN U.S. COAST TODAY.
LOW PRESSURE WILL TRACK THROUGH THE EASTERN OHIO RIVER VALLEY INTO
THE MID-ATLANTIC STATES ALLOWING A SOUTHWESTERLY PRESSURE GRADIENT
TO DEVELOP THIS AFTERNOON. WINDS WILL BECOME SOUTHWEST AND INCREASE
15-20 MPH WITH GUSTS NEAR 25 MPH DURING MAXIMUM HEATING THIS
AFTERNOON. FLOW ALOFT REMAINS WEST-NORTHWESTERLY AS A STRONG
SHORTWAVE MOVES SOUTHEAST FROM THE EASTERN GREAT LAKES THROUGH THE
MID-ATLANTIC STATES BY THIS EVENING. LOW RELATIVE HUMIDITIES AND
GUSTY WINDS WILL WARRANT MENTION OF INCREASED FIRE DANGER IN AN
SPS FOR TODAY. HIGHS IN THE LOWER 70S INLAND TO 60S BEACHES.
&&
.SHORT TERM /TONIGHT/...
AS OF 245 AM TUESDAY...THE SURFACE LOW WILL TRACK FROM OHIO EAST-
SOUTHEAST THROUGH THE MID-ATLANTIC STATES THIS AFTERNOON AND OFF
THE DELAWARE/NJ COAST THIS EVENING, DRAGGING A COLD FRONT THROUGH
EASTERN NC AFTER MIDNIGHT TONIGHT. STRONG SHORTWAVE WILL MOVE
THROUGH THE MID-ATLANTIC STATES AND OFF SOUTHERN NEW ENGLAND
OVERNIGHT, WELL NORTH OF EASTERN NC. THE FRONT REMAINS MOISTURE-
STARVED WITH ALL GUIDANCE KEEPING THE OVERNIGHT PERIOD DRY. WINDS
WILL SHIFT NORTH AFTER MIDNIGHT BEHIND THE FRONT AND MAY GUST
UPWARDS OF 25 MPH FOR THE OUTER BANKS LATE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 156 PM MON...DEEP TROUGH DIGGING DOWN THE WEST COAST AND FLAT
RIDGE OVER THE CENTRAL PART OF THE COUNTRY WITH WEST NORTHWEST UPPER
LEVEL FLOW OVER THE SOUTHEAST. WEAK VORT MAX WILL DRAG A FRONT
THROUGH EASTERN NORTH CAROLINA TUESDAY NIGHT. SOME TIMING
DIFFERENCES TUESDAY NIGHT WITH PASSAGE OF COLD FRONT WITH NAM BEING
MUCH SLOWER THAN ECMWF/GFSENS...HAVE LEANED TOWARD FASTER SOLUTION
IN THE FAIRLY PROGRESSIVE FLOW. NOT AN AWFUL LOT OF ENERGY OR
MOISTURE WITH THIS SYSTEM SO NO MENTION OF PRECIPITATION. NORTHERLY
FLOW BEHIND THE FRONT WILL BRING HIGH TEMPERATURES ON WEDNESDAY 5 TO
10 DEGREES COOLER THAN TUESDAY.
HIGH PRESSURE BOTH ALOFT AND AT THE SURFACE WILL BUILD OVER THE EAST
COAST BEHIND THE FRONT AND IS EXPECTING TO REMAIN THROUGH THE REST
OF THE WORK WEEK. SURFACE FLOW WILL BECOME SOUTHERLY ALLOWING HIGH
TEMPERATURES TO REACH AS HIGH AS 80 ON FRIDAY.
NEXT SYSTEM TO APPROACH LATE IN THE DAY ON FRIDAY. SOME SPREAD IN
THE MODELS EVIDENT BY SATURDAY MORNING...BUT TIMING DIFFERENCES OF
THE FRONT ARE RELATIVELY SMALL WITH ALL MODELS BRINGING IT THROUGH
EASTERN NORTH CAROLINA SATURDAY MORNING. MAY SEE SOME PREFRONTAL
SHOWERS ON FRIDAY AS WEAK KINK IN UPPER FLOW MOVES ACROSS THE AREA.
MODELS TRENDING DRIER AHEAD OF THIS SYSTEM THAN IN PREVIOUS
RUNS...SO HAVE BROUGHT POPS DOWN A BIT. MOST OF THE ENERGY AND
MOISTURE APPEARS TO BE LAGGING BEHIND THE FRONT FOR HIGHEST POPS ON
SATURDAY.
HIGH PRESSURE WILL BUILD BACK IN ON SUNDAY AND MONDAY.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 06Z WEDNESDAY/...
AS OF 2 AM TUESDAY...MIXED BAG OF IFR/VFR CONDITIONS WILL OCCUR
PRIOR TO 11Z THIS MORNING, DUE TO CLEAR SKIES, MOSTLY DECOUPLED
WINDS AND LOW DEWPOINT DEPRESSIONS ACROSS INLAND TAF SITES
PGV/ISO. HANDLED FLUCTUATIONS IN AVIATION CONDITIONS WITH TEMPOS
FROM 06-10Z. VFR WILL PREVAIL AFTER ROUGHLY 10Z THROUGH THE REST
OF THE TAF PERIOD AS HIGH PRESSURE SHIFTS OFFSHORE AND A MODERATE
SOUTHWESTERLY PRESSURE GRADIENT DEVELOPS TODAY. SOUTHWEST WINDS
BECOMING GUSTY THIS AFTERNOON, UPWARDS OF 25 KNOTS, AHEAD OF
A COLD FRONT APPROACHING FROM THE NORTHWEST. THE FRONT SHOULD
SHIFT THROUGH EASTERN NC AFTER 06Z WEDNESDAY WITHOUT IMPACTS ON
AVIATION EXCEPT FOR A WIND SHIFT TO NORTH LATE TONIGHT.
LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 204 PM MON...PREDOMINANTLY VFR THROUGH THE PERIOD. LOW
CONFIDENCE OF ISOLATED SHOWERS FRIDAY AND FRIDAY NIGHT...IF ANY
OCCUR MAY HAVE MVFR CONDITIONS IN THESE SHOWERS.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY NIGHT/...
AS OF 250 AM TUESDAY...LATEST SURFACE AND LIMITED BUOY DATA
INDICATE WSW WINDS 5-15 KNOTS ACROSS THE COASTAL WATERS AND SOUNDS
WITH INTERPOLATED SEAS 1-3 FT, PERHAPS 4 FT NEAR DIAMOND SHOALS IF
CONDITIONS ARE SIMILAR TO OFFSHORE BUOY AT FRYING PAN SHOALS. HIGH
PRESSURE WILL SHIFT OFF THE SOUTHEASTERN U.S. COAST THIS MORNING
ALLOWING WINDS TO BECOME SOUTHWESTERLY. LOW PRESSURE WILL TRANSITION
EAST THROUGH THE MID-ATLANTIC STATES TODAY ALLOWING THE SW PRESSURE
GRADIENT TO INCREASE THIS AFTERNOON, BUILDING WINDS AND SEAS TO
SMALL CRAFT ADVISORY LEVELS. SW WINDS WILL INCREASE 15-25 KNOTS BY
LATE AFTERNOON AND PERSIST OVERNIGHT. WILL HOIST SCAS FOR COASTAL
WATERS AND PAMLICO SOUND WITH MORNING PACKAGE. LOCAL SWAN/NWPS AND
LATEST WAVEWATCH III IN CLOSE AGREEMENT WITH SEAS BUILDING TO 6 FT
FOR THE OUTER WATERS IN SW FLOW, THEN MAINTAINING SEAS ABOVE 6 FT
TONIGHT WITH POST-FRONTAL WIND SHIFT TO NORTHERLY FLOW FOR THE
CENTRAL AND NORTHERN WATERS THROUGH MOST OF WEDNESDAY.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 212 PM MON...COLD FRONT TO APPROACH AND MOVE THROUGH THE NORTH
CAROLINA COASTAL WATERS TUESDAY WITH SMALL CRAFT ADVISORY CONDITIONS
EXPECTED STARTING TUESDAY NIGHT WITH TIGHTENING GRADIENT INCREASING
WINDS TO 15 TO 25 KNOTS AND SEAS BUILDING TO 4 TO 7 FEET. WIND
EXPECTED TO FALL BELOW SCA CRITERIA WEDNESDAY MORNING WITH SEAS
CONTINUING ABOVE THROUGH THE DAY ON WEDNESDAY.
HIGH PRESSURE WILL BUILD OVER THE AREA LATE WEDNESDAY. AS NEXT
SYSTEM APPROACHES WILL SEE TIGHTENING GRADIENT OVER THE WATERS
THURSDAY WITH SMALL CRAFT ADVISORY CRITERION EXPECTED THURSDAY
EVENING. FRONT EXPECTED TO MOVE THROUGH THE WATERS SATURDAY MORNING
WITH CONDITIONS IMPROVING THROUGH THE DAY SATURDAY.&&
&&
.FIRE WEATHER...
AS OF 245 PM MON...INCREASED FIRE DANGER THIS AFTERNOON FOR ALL
BUT OBX AS SW WINDS GUST TO AROUND 25 MPH AND RELATIVE HUMIDITIES
DROP TO 25 TO 30 PERCENT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 1 PM EDT
WEDNESDAY FOR AMZ135-156-158.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 PM EDT
WEDNESDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EDT WEDNESDAY FOR
AMZ150.
&&
SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...CGG
AVIATION...CGG/DAG
MARINE...CGG/DAG
FIRE WEATHER...RF/DAGHazardous weather outlook, Mar 30, 2:44 PM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 244 PM EDT MON MAR 30 2015 NCZ029-044>047-079>081-090>095-098-311845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 244 PM EDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AN INCREASED FIRE DANGER TUESDAY AFTERNOON AS WINDS GUST TO NEAR 25 MPH AND RELATIVE HUMIDITIES DROP BELOW 30 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-311845- OUTER BANKS DARE-OUTER BANKS HYDE- 244 PM EDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 31, 3:47 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 AM EDT TUE MAR 31 2015 NCZ029-044>047-079>081-090>095-098-312200- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE 347 AM EDT TUE MAR 31 2015 ...GUSTY SOUTHWESTERLY WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO INCREASED FIRE DANGER THIS AFTERNOON... THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL PRODUCE AN INCREASED FIRE DANGER THREAT THIS AFTERNOON. WINDS ARE EXPECTED TO GUST BETWEEN 20 AND 25 MPH AND HUMIDITIES WILL DROP INTO THE 25 TO 30 PERCENT RANGE. RESIDENTS ARE URGED TO AVOID OUTDOOR BURNING THIS AFTERNOON.
Nearby
Small Craft Advisories in North Carolina, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.